View Full Version : im confused

01-14-2013, 06:01 PM
My personal experience with finasteride or propecia or whatever its called was not a positive one.The reason was I was way too late in starting it and was already norwood 3 with a lot of frontal thinning and barely visible forlock.However, i did stay on it for around 10 months but often forgot to take it everyday because I was lazy and lacked enthusiasm partly because my hairloss was so advanced.But I would say I still took it 4 to 5 times a wekk often forgeting to take it a couple of times a week on average.But one thing that I definitely noticed without going into too much detail as I am nearly 40 and need to be more conservative with language was an increase in libido.The libido increase pretty much started around a month after i took it and continued till about a month or 2 after I quit.I then went to normal libido and still have normal libido or much as can be expected for a man of my age.I mean none of us have that instantanious occurances in libido that we had in our 20's I geuss.But without claiming to know too much about how finasteride or hairloss in general works everytime I google hairloss, propecia always comes up and its always negative things.It causes this and it causes that and libido pretty much dies forever and I couldnt believe what I was reading> I mean especially with my own experience where it was all positive in terms of my libido and I wondered whether my finasteride was different to the finasteride that caused all these horror stories and destroyed libidos.I knew in layman terms that dht was what caused hairloss and propecia stopped dht so thats how it saves hair if you start with enough hair in the first place which is where I went wrong.Reading further I sawthat something called 5 alpha reductose 2 was what propecia blocked which stopped dht in the first place.I also read that when you block 5 alpha reductose 2 you have more testosterone and i just concluded that was the reason for my libido being so much better because I had more testosterone.Nows this is where I am confused as hell because after reading so many negative things about finasteride and now with the knowledge of how it works how could something that increases testosterone have a negative effect on libido.I am not saying the horror stories I read are not true but it seems like the majority of people that take this thing have their libido go to water and that is the confusing part.Even with my very modest understanding of hairloss I cant see scientifically any way propecia can harm libido.So all the negative things i read could be possibly fake and you know how they say on the web you take most things you read with a grain of salt.Adding to my confusion I like reading bodybuilding mags partly because I loved pumping iron movie when I was younger and love schwarzenneger movies evn though I have never been big on working out personally but i do try and keep fit in a novice way.I couldnt help noticing in all these magazines there are so many ads pages about testosterone boosters.Also if you take the time to read the ads a lot of the terstosterone boosters say that the more testosterone amongst other things because it stops 5 alpha reductose which means more free testosterone.Now again i am more confused beacuse isnt that what propecia does as well in basically the same way.It is a testosterone booster because it blocks the same thing these testosterone boosters in the magazine ads say they do amongst other things.The magic 5 alpha reductose is stopped by both propecia and these testosterone booster ads.So how is it possible that propecia destroys libido and the testosterone boosters in the ads claim to turn you into a energy testosterone machine.I mean it just doesnt make sense.Anyway thats my 2 cents and I just want to say that I only go by my own experience with propecia and made this thread because I just got shocked when I read so many negative things about propecia and libido when my own exdperience was totally the opposite.I am not saying propecia doesnt cause negative libido and i dont want to offend anyone who may have had a bad experience with it.I am just a bloke with limited knowledge who is confused beacuse i cant see how it is scientifically possible for propecia to have a negative affect on libido.Again if what I have written is wrong I apologise in advance and it is just my novice opinion on my own experiences.

01-15-2013, 08:05 PM
im 23...i would say my libido was pretty high before propecia, but on it I have cycles where my libido is a little lower than normal and then cycles where its higher or the same as normal, not really sure. I do know I am still horny all the time, though. LOL.